MAUDE Adverse Event Report: INARI MEDICAL, INC. VENACORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. VENACORE THROMBECTOMY CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 46-101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned to the manufacturer for evaluation.Upon completion of the investigation, a follow-up report will be submitted.Manufacturer reference#: (b)(4).
 
Event or Problem Description
On (b)(6) 2025, a 46-year-old female underwent deep vein thrombosis (dvt) thrombectomy using inari devices.The clot age was estimated at two days.While prepping the venacore catheter, a broken strut on the coring element was observed.The device was not used in the procedure.A new device was opened and the thrombectomy was completed without issue.
 
Additional Manufacturer Narrative
The venacore catheter (venacore) was returned to the manufacturer and evaluated.The handle knob and lever functioned as designed, however this action caused a second strut of the coring element to break, in a similar location to the original broken strut.The two fracture locations were further investigated under scanning electron microscope (sem) imagining.Sem imaging of the reported fracture proximal surface revealed a stable crack on the interior corner indicating the initial tensile failure, which then propagated to the separation as seen with the ductile, rough surface texture over the rest of the surface.The edges of the fracture resembled a wave texture indicative of stretching.Axial and circumferential scratches were seen on the external surface proximal to the external edge of the fracture surface.More scattered scratching damage was observed on the wall of the element near the fracture edge.Sem imaging of the fracture created in the lab resembled a similar pattern to the first fracture surface, with the crack appearing to originate from the interior proximal corner of the fracture location.No manufacturing defects were observed in the inspection of the sem images of the fractures.An attempt was made to replicate the failure using a test device.The coring element was retracted into the outer catheter while the coring element diameter was not fully collapsed.The coring element formed into a mushroom shape with the outer catheter stopping at the location where the failure was observed on the customer's device.The strut fractured at the customer's site likely as a result of excessive force used to retract the coring element into the outer catheter into the outer catheter prior to fully reducing the diameter of the coring element, exasperated by repetitive attempts (as evidenced by the circumferential scratches).The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted, and no similar issues have been reported against this lot number.The device labeling includes the following instructions: "at the end of the procedure, retract the catheter until the proximal end of the coring element is aligned with the radiopaque marker on the sheath.Alternatively, if using the clottriever sheath, confirm the coring element location inside the sheath funnel when the proximal edge of the purple section of the outer catheter visibly exits the sheath.Ensure the element diameter is fully reduced by turning the handle knob toward the ' -.'" the device labeling includes the following warning statement: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, collapse, and retract the coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel.Manufacturer reference #: (b)(4).

Brand Name
VENACORE THROMBECTOMY CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
james bennett
6001 oak canyon
suite 100
irvine, CA 92618
8779234747
MDR Report Key22806270
Report Number3020347218-2025-00052
Device Sequence Number7836912
Product Code QEW
UDI-Device Identifier00850291007406
UDI-Public(01)00850291007406(14)241114(10)24050050
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K234034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2024
Device Model Number46-101
Device Lot Number24050050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale
Patient Weight66 KG